Addiction: Substance Abuse Community
trouble sleeping
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

trouble sleeping

im withdrawing from heroin can you recommend a sleep aid
14 Comments Post a Comment
Blank
271792_tn?1334983257
Hi, Unfortunately there much to do about the sleep problem. It should last for about 5 days or so and then you will begin to get more and more each night. You can try like a Tylenol PM or something but most people say they don't work. I know they didn't for me.

Try light exercise when you can and relax yourself with a hot bath before bed. If you find yourself tossing and turning don't lay there..it will only make it worse. Get up and get occupied until you feel tired again. You can also try laying back in a lounge chair if you have one. That helped me a lot.

Are you having any other symptoms? RLS? Stomach issues? Let us know and we can recommend something to help ease the symptoms. Hang in there. It will be over in a few days.
Blank
8265858_tn?1403382144
Melatonin 10mg.. Trying light exercise, hot bath with Epsom salts and take a melatonin. You can get them at any pharmacy for about $7.00 for a store brand. I'm dealing with sleep issues too.
Blank
1926359_tn?1331591739
As scared mentioned melatonin.  I would suggest a higher dose - 20 mg.  Take 10 a few hours before you go to bed and 10 at bedtime.  This advice was given to me early in my recovery days by an addictions specialist.  It will help regulate your sleep/wake schedule.  Also, something that has helped me to get off all the prescription sleep meds I was on and has made me feel soooo much better is tryptophan.  The stuff found in turkey.  Here in Canada I get it prescribed- 1000 mg- 2000 mg a night.  It is a natural seratonin booster and mood stabilizer that improves the length and quality of your sleep.  Wish I'd known about it 2 years ago.  I'm going through a pretty hellish health and pain crises and am still averaging 8-9 hours a night sleep with the melatonin and tryptophan as I am tapering off the last sleep med (a benzo).  Congrats on your clean time.  Keep going.  Keep posting.
Lu
Blank
Avatar_m_tn
i would have said melatonin also, i would also mention if you are having rls, the dollar store has muscle rub that worked for my rls. Just keep fighting sleep will come if you cant sleep dont just lay there watch tv or post on this website, I commend your effort to start living your life in real truth and real happyness it will come to you in time. good luck
Blank
Avatar_m_tn
would Benadryl help melatonin didn't work
Blank
5347058_tn?1381192026
Hi there! I second the melatonin. You may also want to try either Lemon Balm, or Valerian Root. Both are natural supplements that help with anxiety, restlessness, and sleep issues. I would try to stay away from OTC sleep aids such as Benadryl and PM pain meds. Often times they actually increase your restlessness and RLS when you are detoxing. It really all comes down to time. Sleep will eventually come back, and the more naturally you let that happen, the better off you'll be. Try to listen to some relaxing music and soak in a hot bath. If sleep continues to elude you, don't fight it. Just distract yourself with movies/TV, books, whatever works. Good luck to you and I hope you are able to catch some zzz's very soon!  
Blank
Avatar_m_tn
ariley13 is right i would suggest to stay away from benadryl it gave me really bad restless legs when i was detoxing off h. Also i would keep in mind that the more tylenal and otc meds like that will need to be procesed by your liver and may prolong w/d because u need your liver to focus on getting rid of the h. best of luck bro, keep fightin the good fight!
Blank
1926359_tn?1331591739
DON/T TAKE BENADRYL!  Will give you really bad rls and you prob already have that.  The melatonin takes awhile to build in your system.  Give it time.  You will sleep when you need to.  I know it f-ing su&^% but you will get through it.
Lu
Blank
Avatar_m_tn
     can you recommend anything for anxiety? this is my 3rd day off of heroin.how long do these symptoms last?
Blank
1926359_tn?1331591739
If you are not taking any antidepressants- Valerian root and Kava work awesome for anxiety.  However, I find the BEST cure for anxiety to be exercise and deep breathing.  Hard to be anxious when you're working your a*& off.  Also, it will help jump start your feel good receptors which are starving from opiate detox.  Try not to focus on how long it will last (I know so much easier said than done) and just do what you can in THIS moment to make yourself feel better which does NOT involve using any mind altering substance.
Have you thought about aftercare?  NA meetings are free and a great place to go and get support from a bunch of folks that have been (or are) where you are right now.
You can do this.  I'm rooting for you.
Lu
Blank
5347058_tn?1381192026
The best thing you can do for the anxiety is to distract yourself and try to stay as busy as possible. Short walks, even if it's just a few 15 minute walks a day can really help with the anxiety and will help to wear you out which hopefully will lead to a little sleep. Watching funny movie/TV, listening to music, or reading  book all are good ways to get out of your head and pass the time. Also, hot baths really help. There are teas that help with anxiety too. They usually called 'calm' or 'sleepytime'. They contain Valerian Root, which is a supplement that helps you to calm down. You can also buy the supplement by itself at most pharmacies. Other than that, it will just take a little time for your brain and body to heal. Try to be patient with yourself. You are doing great!
Blank
Avatar_m_tn
I just wanted to say fuacking right on bro!!!!! 3 days ct off h is no freaking joke. Congrats on making it this far you are almost there!!! keep fighting i would think u will start feeling better soon but everyone is different. Know that you are doing the right thing!!keep posting!! much love . trev
Blank
6942344_tn?1417222347
Hi, i would just like to see how you are holding up with all your symptoms !!!

I hope you are feeling better : )
Blank
8976007_tn?1413334250
benadryl  made me hyper and made it even harder to sleep
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
4810126_tn?1415169246
Blank
EvolverU
Boston, MA
3197167_tn?1348972206
Blank
clean_in_ks
KS
4522800_tn?1405696702
Blank
VICourageous
ID
6942344_tn?1417222347
Blank
Amandag78
Perth, Australia
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ